Alert archive / Kansas / River Flood Warnings in 2021
River Flood Warning 125, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 25, 2021, 8:38 AM CDT for Leavenworth County, Kansas. It took effect at Jun 26, 2021, 1:00 AM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 8:38 AM CDT (13:38 UTC)
- In effect from
- Jun 26, 2021, 1:00 AM CDT
- Expired
- Jun 27, 2021, 7:48 PM CDT
- In force
- 43 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek near Tonganoxie (TNGK1). The gauge peaked at 15.92 ft at Jun 26, 2021, 1:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06892000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
865 WGUS43 KEAX 251338 FLWEAX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Kansas City/Pleasant Hill MO 838 AM CDT Fri Jun 25 2021 ...The National Weather Service in Pleasant Hill MO has issued a Flood Warning for the following rivers in Kansas... Stranger Creek near Tonganoxie affecting Leavenworth County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. This product along with additional weather and stream information is available at www.weather.gov/kc/. && KSC103-261345- /O.NEW.KEAX.FL.W.0125.210626T0600Z-210628T0048Z/ /TNGK1.1.ER.210626T0600Z.210626T1200Z.210627T0048Z.UU/ 838 AM CDT Fri Jun 25 2021 The National Weather Service in Pleasant Hill MO has issued a * Flood Warning for the Stranger Creek near Tonganoxie. * From late tonight to Sunday evening. * At 7:30 AM CDT Friday the stage was 2.9 feet. * Flood stage is 23.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 24.9 feet tomorrow morning. It will then fall below flood stage tomorrow evening. * Impact...At 23.0 feet, Low-lying farmland along the creek floods. * Impact...At 25.0 feet, County Highway 6 floods about 3 miles east of Tonganoxie. && LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508 $$ Blair
1 follow-up statement
714 WGUS83 KEAX 251843 FLSEAX Flood Statement National Weather Service Kansas City/Pleasant Hill MO 143 PM CDT Fri Jun 25 2021 ...The Flood Warning is cancelled for the following rivers in Kansas... Stranger Creek at Easton affecting Leavenworth and Atchison KS Counties. Stranger Creek near Tonganoxie affecting Leavenworth County. KSC005-103-251945- /O.CAN.KEAX.FL.W.0124.210626T0245Z-210625T1843Z/ /ESTK1.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 143 PM CDT Fri Jun 25 2021 ...The Flood Warning for the Stranger Creek at Easton has been cancelled... The Flood Warning is cancelled for the Stranger Creek at Easton. * At 12:30 PM CDT Friday the stage was 10.7 feet. * Flood stage is 17.0 feet. * Forecast...The river is expected to rise to a crest of 16.0 feet early tomorrow afternoon. && LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511 $$ KSC103-251945- /O.CAN.KEAX.FL.W.0125.210626T0600Z-210625T1843Z/ /TNGK1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 143 PM CDT Fri Jun 25 2021 ...The Flood Warning for the Stranger Creek near Tonganoxie has been cancelled... The Flood Warning is cancelled for the Stranger Creek near Tonganoxie. * At 12:30 PM CDT Friday the stage was 3.6 feet. * Flood stage is 23.0 feet. * Forecast...The river is expected to rise to a crest of 22.1 feet early tomorrow afternoon. && LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508 $$ Blair
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 25, 6:37 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 25, 6:37 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
637 AM CDT Fri Jun 25 2021
.Discussion...
Issued at 327 AM CDT FRI JUN 25 2021
Key Points:
-Wet conditions are focus in the short term, with band of 4-10
inches of rainfall from Falls City Nebraska to Marshall MO.
-Additional showers and thunderstorms are expected over the next 48
hours. With very wet atmosphere and fairly deep warm cloud layer
depths, set up is nearly ideal to lead to heavy rainfall across the
area.
Detailed discussion...
Low level jet feeding into the central plains continuing to promote
shower and thunderstorm development across much of the area. Of
greatest concern is area from Falls City to just north of St
Joseph, where 6-10 inches of rainfall has fallen over the past day
and thunderstorms continue to train across the area. Of concern as
well is this bad that extends farther south and east towards
Marshall MO, which may be with additional heavy rain tonight. Models
suggest that the low level jet may try to reorient becoming more
westerly over time, potentially drawing drier air into the region
and allowing conditions to dry out a bit. With that said, have a
broad area of showers and thunderstorms moving out of central and
eastern Kansas towards the forecast area. Models are not handling
this area of convection well, so impacts with this system are
questionable at this point. With the increased cloud cover and
potential precipitation, have lowered forecast highs some fore
today.
There are some hints that areas south of I-70 may try to break out
today, heat out and destabilize. If these locations are able to
warm into the upper 80s, we will likely reach convective temperature
along with a renewed round of showers and thunderstorms. With
precipitable water values above two inches and off the charts in
terms of sounding climatology, is a good set up for additional heavy
rain. With southwest flow aloft, am concerned about the potential
for training storms through the afternoon and into the evening
hours. Thus, will maintain the flash flood watch for the entire
forecast area through Saturday morning.
30-40 knot low level jet is expected to develop tonight originating
in the open gulf drawing additional moisture into the region. Strong
mass convergence across central Missouri towards 00Z Saturday may
lead to additional precipitation, generally focused along and south
from near Princeton KS to Kirksville MO. Low level jet may try to
lift north through the night, but northwest flow wrapping around
weak low pressure in Iowa may limit how far north low level jet can
expand north.
Wet pattern continues into Saturday with southwest flow continuing
ahead of slow moving cold front approaching from the west. WPC has
continued to outline the area in Moderate to Slight category for day
one and two Excessive Rainfall Outlook respectively. Until the cold
front is able to work through the area on Saturday night, looks to
be quite wet. Can't entirely rule out an isolated severe storm or
two as well, with 0-6 km bulk shear values of 25-35 knots.
Have not adjusted forecast beyond Saturday with active weather in
the short term.
&&
.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 629 AM CDT FRI JUN 25 2021
Showers and thunderstorms are currently shifting east of the TAF
sites into central Missouri. While can't rule out a shower,
chances look to be low through the morning hours. Potential for
additional development this afternoon into tonight again, with the
potential for heavy rainfall. Tried to focus thunderstorm mention
to most likely times.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Saturday morning for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...BT
Aviation...BTHazardous weather outlook, Jun 25, 6:43 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 643 AM CDT Fri Jun 25 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261145- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 643 AM CDT Fri Jun 25 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rounds of thunderstorms are expected again today into tonight. Thunderstorms are expected to be most numerous after 3 pm today. Areas of heavy rainfall can be expected with thunderstorms that develop. A few of the stronger storms may produce hail to the size of half dollars and wind gusts up to 65 mph. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Locally heavy rainfall will once again be possible on Saturday. The area of greatest concern on Saturday is mainly south of I-70. A few of the stronger storms may produce gusty winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 25, 6:09 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM FLASH FLOOD CLARKSDALE 39.81N 94.55W
06/25/2021 DEKALB MO LAW ENFORCEMENT
NUMEROUS ROADS ACROSS THE COUNTY ARE CLOSED. WATER
RESCUES WERE TAKING PLACE IN CLARKSDALE PER DEKALB COUNTY
SHERIFFS OFFICE.
&&
JLLocal storm report, Jun 25, 6:22 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM FLASH FLOOD 1 NE BOONVILLE 38.97N 92.74W
06/25/2021 COOPER MO LAW ENFORCEMENT
FLOODING OVER HIGHWAY B AND HIGHWAY 87 IN BOONVILLE.
&&
JLLocal storm report, Jun 25, 6:33 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM FLASH FLOOD CARROLLTON 39.36N 93.50W
06/25/2021 CARROLL MO LAW ENFORCEMENT
NUMEROUS ROADS ACROSS CARROLL COUNTY INCLUDING IN
CARROLLTON ARE IMPASSIBLE DUE TO RUNNING WATER FROM HEAVY
RAIN.
&&
JLLocal storm report, Jun 25, 6:38 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM FLASH FLOOD 1 SSW RICHMOND 39.27N 93.98W
06/25/2021 RAY MO LAW ENFORCEMENT
NUMEROUS WATER RESCUES ACROSS RAY COUNTY
&&
JLLocal storm report, Jun 25, 6:51 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN GALLATIN 39.91N 93.96W
06/25/2021 M4.80 INCH DAVIESS MO TRAINED SPOTTER
STORM TOTAL PRECIPITATION AS OF 640 AM.
&&
JLLocal storm report, Jun 25, 6:54 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN TRENTON 40.08N 93.62W
06/25/2021 M3.73 INCH GRUNDY MO CO-OP OBSERVER
&&
JLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 43 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | EAX | Doniphan | 50 min |
| Jun 24, 8:27 PM CDT | Flash Flood Warning | EAX | Doniphan | 16 hr |
| Jun 24, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 38 min |
| Jun 24, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 60 min |
| Jun 24, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth, Wyandotte | 57 min |
| Jun 24, 10:25 PM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth | 3 hr |
| Jun 24, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 32 min |
| Jun 25, 1:59 AM CDT | River Flood Warning | EAX | Doniphan | 63 hr |
| Jun 25, 2:02 AM CDT | River Flood Warning | EAX | Atchison | 27 hr |
| Jun 25, 2:03 AM CDT | River Flood Warning | EAX | Leavenworth | 65 hr |
| Jun 25, 2:04 AM CDT | River Flood Warning | EAX | Leavenworth, Wyandotte | 27 hr |
| Jun 25, 3:59 AM CDT | Special Weather Statement | EAX | Leavenworth, Wyandotte | 46 min |
| Jun 25, 4:21 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth, Wyandotte | 39 min |
| Jun 25, 4:46 AM CDT | Areal Flood Advisory | EAX | Atchison, Johnson, Leavenworth, Wyandotte | 3 hr |
| Jun 25, 8:36 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 54 hr |
| Jun 25, 9:23 AM CDT | Areal Flood Warning | EAX | Doniphan | 12 hr |
| Jun 25, 2:11 PM CDT | Special Weather Statement | EAX | Miami | 49 min |
| Jun 25, 3:21 PM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 24 min |
| Jun 25, 3:59 PM CDT | Flash Flood Warning | EAX | Miami | 6 hr |
| Jun 25, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth, Wyandotte | 46 min |
| Jun 25, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 35 min |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 39 min |
| Jun 25, 5:57 PM CDT | Flash Flood Warning | EAX | Linn, Miami | 6 hr |
Nearby
River Flood Warnings in Kansas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.